MAUDE Adverse Event Report: MEDTRONIC MINIMED PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-522LNAS; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC MINIMED PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-522LNAS; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-522LNAS
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 01/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Currently it is unknown whether or not the device may have caused or contributed to the event as no product has been returned.No conclusion can be drawn at this time.We therefore consider this report complete to the best of our knowledge.(b)(4).
 
Event or Problem Description
Customer called and reported that they received emergency medical assistance due to low blood glucose with unknown blood glucose levels at the time of the incident.The customer did not mention how they were treated.The customer did not mention any symptoms.The customer was wearing the insulin pump during the incident.Troubleshooting was not completed and as the customer declined as they stated the low was not caused by a pump issue.The customer reported pump physical damage and a reservoir that could not lock into the pump.The insulin pump will not be returned for analysis on this case.
 
Additional Manufacturer Narrative
Device passed the rewind test, prime/a33 test and excessive no delivery test.The stop current and run current measurement tests are within specification.Device also passed self test, off no power alarm test and a21 error test.Unable to perform the displacement test, basic occlusion test, occlusion test and delivery accuracy test due to completely broken off reservoir tube lip.Unable to verify the no delivery alarm during the basic occlusion test and on the occlusion test due to completely broken off reservoir tube lip.The test p-cap and reservoir will not lock in place in the reservoir compartment due to completely broken off reservoir tube lip.Device also had a missing reservoir tube o-ring, cracked display window, cracked case at display window corner, cracked battery tube threads, cracked case at the reservoir tube window corner, cracked reservoir tube window and a missing end cap sticker.Device uploaded properly using care link.

Brand Name
PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-522LNAS
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC MINIMED
18000 devonshire st.
northridge CA 91325 1219
MDR Report Key9600175
Report Number2032227-2020-100584
Device Sequence Number2573374
Product Code OYC
UDI-Device Identifier00613994407696
UDI-Public(01)00613994407696
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMMT-522LNAS
Device Catalogue NumberMMT-522LNAS
Device Lot NumberA000114248
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2020
Initial Date Received by Manufacturer 01/09/2020
Supplement Date Received by Manufacturer04/01/2020
Initial Report FDA Received Date01/17/2020
Supplement Report FDA Received Date04/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRN-UNK-RSVR UNOMED SET
Outcome Attributed to Adverse Event Hospitalization;
Patient Age53 YR
Patient Weight120